Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 215, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 1, 2015, 3:58 PM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 3, 2015, 12:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Boston/Norton, MA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 31, 4:22 PM EDT, 23 hours 36 minutes earlier.
Area forecast discussion, May 31, 4:22 PM EDT, 23 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT SUN MAY 31 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTH OFF THE COAST THIS EVENING...THEN
STALL SOUTH OF NEW ENGLAND THROUGH TUESDAY AS LOW PRES TRACKS
ALONG THE FRONT MONDAY NIGHT INTO TUESDAY. THIS WILL BRING PERIODS
OF HEAVY RAIN TO THE REGION THROUGH TUESDAY. HIGH PRESSURE
RETURNS FOR WEDNESDAY AND THURSDAY. CHANCE OF SHOWERS RETURNS FOR
FRIDAY AND SATURDAY AS ANOTHER COLD FRONT MOVES THROUGH ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS AND EMBEDDED TSTMS WITH HEAVY RAINFALL PRODUCING LOCALIZED
FLOODING ACROSS NE MA...WITH ADDITIONAL HEAVY RAINFALL MOVING
ACROSS N CT AND SW MA. SPC MESOANALYSIS INDICATING SBCAPES
1000-1500 J/KG ACROSS N CT INTO RI AND ADJACENT AREAS OF MA.
CLUSTER OF SHOWERS AND THUNDERSTORMS ARE MOVING NE FROM SE NY AND
N NJ AND EXPECT SOME OF THIS ACTIVITY TO HOLD TOGETHER AS IT
MOVES INTO CT GIVEN SOMEWHAT FAVORABLE INSTABILITY. FOCUS FOR
HEAVIEST RAIN MAY END UP CLOSER TO THE CT COAST WHERE BETTER SFC
INSTABILITY. HIRES-WRF SHOWING LOCALIZED 3-4" QPF BETWEEN 18-00Z
ACROSS PORTIONS OF CT WITH AXIS OF RAINFALL EXTENDING INTO MA AND
MUCH OF THIS RAINFALL COULD OCCUR IN A SHORT TIME. AS A RESULT
WILL ISSUE A SHORT TERM FLASH FLOOD WATCH THROUGH THIS EVENING FOR
N CT AND ADJACENT AREAS OF MA. COLD FRONT MOVING S ACROSS THE
REGION AND APPROACHING RI AND SE MA. TEMPS WILL FALL SHARPLY
THROUGH THE 60S AND INTO THE UPPER 50S BEHIND THE FRONT WHICH WILL
REACH THE S COAST LATE AFTERNOON AND EARLY EVENING. NE WIND GUSTS
TO 30 MPH WILL CONTINUE INTO EARLY EVENING ACROSS NE MA.
TONIGHT...EXPECT CONVECTION TO WEAKEN THIS EVENING WITH JUST
OCCASIONAL LIGHT SHOWERS ACROSS THE REGION...FOCUSED MORE IN THE
INTERIOR. LATER TONIGHT...ANOTHER ROUND OF HEAVY RAINFALL WILL
LIKELY SET UP ACROSS UPSTATE NY AND VT ASSOCD WITH STRONG LOW
LEVEL CONVERGENCE AND FRONTOGENESIS WITH THE 850 MB FRONT TO THE
NORTH. HOWEVER...MODELS ARE SHOWING AN AREA OF ENHANCED MID LEVEL
OMEGA MOVING INTO SNE LATE TONIGHT WHICH WILL LIKELY BRING ANOTHER
PERIOD OF RAIN.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MONDAY...
A BAND OF RAIN WILL LIKELY BE MOVING ACROSS SNE IN THE MORNING
ASSOCD WITH AREA OF MID LEVEL LIFT. OTHERWISE...850 MB FRONT
WILL REMAIN TO THE NORTH WHILE SFC FRONT IS TO THE S. WITH
DECENT E/NE INFLOW AT 950 MB AND SOUTHERLY FLOW AT 850 MB ALONG
WITH DEEP MOISTURE IN PLACE WITH PWATS NEAR 1.5" WILL SEE PERIODS
OF COOL OVERRUNNING RAIN THROUGH MUCH OF THE DAY WHICH MAY BE
LOCALLY HEAVY AT TIMES. ELEVATED INSTABILITY PARAMETERS ARE
MARGINAL SO ONLY A LOW PROB FOR AN ISOLD TSTM. A VERY COOL DAY
WITH TEMPS AVERAGING 15-20 DEGREES BELOW NORMAL...RANGING FROM
NEAR 50 IN THE HIGHER TERRAIN TO MID/UPPER 50S NEAR THE S COAST.
IN ADDITION...NE WINDS WILL GUST TO 25-30 MPH ACROSS NE MA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT-TUESDAY...
IMPRESSIVE OVERRUNNING SITUATION SETTING UP WITH THE POTENTIAL
FOR RATHER WIDESPREAD HEAVY RAINFALL. THE SURFACE COLD FRONT
REMAINS STALLED JUST SOUTH OF NEW ENGLAND WHILE THE FRONT AT 850
MB IS PARKED IN SOUTHERN NEW ENGLAND ROUGHLY NEAR THE MASS PIKE.
LOW PRESSURE WILL TRAVEL ALONG THE FRONT FROM NEW JERSEY MON NIGHT
TO THE GULF OF MAINE TUE AFTERNOON. BETWEEN 06Z AND 12Z TUE THE
NAM SHOWS ENE WINDS AT 20-30 KT AT 925 MB ACROSS NORTHERN MA WHILE
S-SW WINDS INCREASE TO 30-40 KT AT 850 MB ACROSS THE ENTIRE
FORECAST AREA BRINGING IN +13-14C 850 MB AIR INTO CT/RI/SE MA
ABOVE THE COOL MOIST SURFACE ENVIRONMENT. GFS WINDS ARE LESSER BUT
STILL SHOW OVERRUNNING. PRECIPITABLE WATER VALUES ARE 1.6 TO 1.7
WHICH IS QUITE HIGH.
EXPECT WIDESPREAD 1-2 INCHES OF RAIN WITH LOCALIZED AREAS OF 2-3
INCHES. MAINLY RAIN BUT COULD SEE SOME EMBEDDED ISOLATED
THUNDERSTORMS ESPECIALLY IN RI AND SOUTHEAST MA WHERE THE SHOWALTER
INDICES ARE DOWN TO 0.5...STILL POSITIVE BUT A MINIMUM AREA.
IT IS TOO EARLY TO PIN DOWN AREAS MOST AT RISK FOR ANY FLOODING. IT
MAY BE DEPENDENT ON WHERE THE HEAVIEST CONVECTION ENDS UP LATE THIS
AFTERNOON AND EVENING. THUS LATER SHIFTS WILL NEED TO MONITOR THE
POTENTIAL FOR A FLOOD OR FLASH FLOOD WATCH FOR A PORTION OF THE
AREA. RAINFALL TAPERS OFF FROM WEST TO EAST TUE AFTERNOON. ECMWF
MUCH SLOWER AT MOVING OUT THE CLOUDINESS SO WILL ERR ON THE
CAUTIOUS SIDE AND KEEP IT MAINLY CLOUDY FOR THE AFTERNOON.
UNSEASONABLY COOL TUE WITH HIGHS MAINLY 55 TO 60.
WEDNESDAY AND THURSDAY...HIGH PRESSURE BUILDS OVER THE NORTHEAST
STATES BOTH AT THE SURFACE AND ALOFT. BY THU EVENING THE HIGH
BECOMES CENTERED EAST AND SOUTH OF NANTUCKET. SKIES WILL BE MOSTLY
SUNNY AND THERE WILL BE A WARMING TREND. FORECASTING HIGHS IN THE
60S TO NEAR 70 WED AND IN THE MID AND UPPER 70S THU...COOLER ON
CAPE ANN...CAPE COD...AND THE ISLANDS. FRIDAY...RETURN FLOW AROUND
THE HIGH PRESSURE LEADS TO AN INCREASE IN MOISTURE AND SOME
CLOUDINESS. THERE IS A CHANCE OF SHOWERS... ESPECIALLY IN WESTERN
AND CENTRAL AREAS IN THE AFTERNOON AND EVENING. HIGHS MAINLY 75 TO
80...COOLER AT THE IMMEDIATE COAST AND 60S ON NANTUCKET.
SATURDAY...MODELS ALL INDICATE A COLD FRONT MOVING THROUGH NEW
ENGLAND. THE ECMWF IS MOST EMPHATIC. IN ADDITION TO THE
FRONT...IT IS FARTHER NORTH THAN THE GFS WITH AN UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE MID ATLANTIC/SOUTHEAST STATES. RIGHT NOW
HAVE INDICATED A LOW CHANCE OF SHOWERS...25 TO 30 PERCENT.
HOWEVER...IF THE ECMWF IS RIGHT THE PROBABILITY WOULD BE GREATER.
COULD ALSO BE THUNDER...BUT TOO FAR OUT NOW TO INCLUDE WITH ANY
CONFIDENCE. HIGHS AGAIN MAINLY 75 TO 80.
SUNDAY...ASSUMING FRONT HAS PASSED THROUGH...EXPECTING PARTLY SUNNY
SKIES AND TEMPS IN THE 70S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...MODERATE CONFIDENCE. WIDESPREAD SHOWERS WITH SCT
TSTMS WILL CONTINUE TO DEVELOP ACROSS SNE. LOCALLY VERY HEAVY
RAINFALL POSSIBLE ACROSS CT. WIDESPREAD MVFR CONDITIONS DEVELOPING
WITH LOCALIZED IFR. NE WIND GUSTS TO 25-30 KT DEVELOPING ACROSS
NE MA. WIND SHIFT TO N/NE WILL OCCUR LATE AFTERNOON/EARLY EVENING
ALONG THE S COAST.
TONIGHT AND MONDAY...MODERATE CONFIDENCE. WIDESPREAD MVFR/IFR
CONDITIONS. OCCASIONAL SHOWERS AND PERHAPS AN EMBEDDED TSTM WILL
PERSIST...WITH GREATEST COVERAGE ACROSS INTERIOR. NE WIND GUSTS TO
25 KT NE MA IN THE EVENING...THEN DIMINISHING OVERNIGHT BUT
ANOTHER PULSE TO GUSTS TO 25 KT POSSIBLE MONDAY.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. AREAS OF IFR
LIKELY DEVELOP THIS AFTERNOON ALONG WITH NUMEROUS SHOWERS AS
WINDS SHIFT TO NE BEHIND THE FRONT. NE WIND GUSTS TO 25 KT
DEVELOPING THIS AFTERNOON INTO EARLY EVENING.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE MONDAY
NIGHT AND TUE. HIGH CONFIDENCE WED THROUGH FRI.
MONDAY NIGHT AND TUESDAY...GUSTY EAST TO NORTHEAST FLOW AT THE
SURFACE INCREASING TO 30 KT AT 2000 FT...THEN SHIFTING TO SOUTH-
SOUTHWEST AND INCREASING TO 40 KT BY 5000 FT. A SMALL DEGREE OF
LOW LEVEL WIND SHEAR WITH THIS OVERRUNNING SETUP. MVFR/IFR CIGS
AND VSBYS... HEAVY RAIN EXPECTED MON NIGHT INTO TUE MORNING.
ISOLATED TSTMS POSSIBLE MAINLY S RI AND SE MA. RAIN ENDING FROM W
TO E TUE AFTERNOON WITH IMPROVING CONDITIONS.
WEDNESDAY...VFR. LIGHT NORTHERLY WIND.
THURSDAY...VFR. LIGHT SOUTHERLY WIND. LOCAL SEABREEZES POSSIBLE.
PATCHY FOG POSSIBLE ALONG THE SOUTH COAST.
FRIDAY...VFR. LIGHT SOUTHWEST WIND. CHANCE OF SHOWERS WEST LATE.
LOCAL SEA BREEZES STILL POSSIBLE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE.
NE GUSTS TO 30 KT WILL CONTINUE INTO THIS EVENING ACROSS NE
COASTAL WATERS. EXPECT A BRIEF LULL OVERNIGHT..THEN ANOTHER PULSE
OF NE GUSTS TO 30 KT IS EXPECTED DURING MONDAY...AGAIN MAINLY
FOCUSED OVER NE COASTAL WATERS. ELSEWHERE...SW WINDS OVER S
COASTAL WATERS WILL SHIFT TO NE THIS EVENING AND PERSIST THOUGH
MONDAY WITH GUSTS TO 20 KT AT TIMES. SEAS WILL BUILD TO 5-8 FT
OVER NE MA COASTAL WATERS. OCCASIONAL SHOWERS AND PATCHY FOG WILL
REDUCE VSBYS.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE.
MONDAY NIGHT-TUESDAY NIGHT...SMALL CRAFT ADVISORIES HAVE BEEN
EXTENDED THROUGH MONDAY NIGHT AS ROUGH SEAS FROM 5 TO 7 FT WILL
CONTINUE OVER THE COASTAL WATERS EAST OF MASSACHUSETTS. SMALL
CRAFT ADVISORIES MAY BE NEEDED ACROSS THE SOUTHERN OUTER COASTAL
WATERS AS WELL ON TUE. NORTHEAST WINDS MAY BE GUSTING TO NEAR 25
KT MON EVENING BUT WILL GRADUALLY DIMINISH BY TUE. EXPECTING SEAS
TO SUBSIDE TO BELOW SMALL CRAFT ADVISORY THRESHOLDS TUE NIGHT.
WEDNESDAY AND THURSDAY...QUIET BOATING WEATHER WITH HIGH PRESSURE
OVERHEAD WED AND THEN SLIDING OFF THE COAST LATE THU.
FRIDAY...SOUTHERLY WINDS INCREASE TO 10 TO 15 KT BEHIND DEPARTING
HIGH PRESSURE. STILL NO HEADLINES EXPECTED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MAZ009-011-
012.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ231.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ250-251-254.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ255-256.
&&
SYNOPSIS...KJC/GAF
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...GAF
AVIATION...KJC/GAF
MARINE...KJC/GAFHazardous weather outlook, May 31, 3:59 PM EDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 359 PM EDT SUN MAY 31 2015 MAZ002>008-010-013>024-026-RIZ001>008-012000- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 359 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY SHOWERS AND THUNDERSTORMS MAY CAUSE FLOODING OF ROADWAYS. ONE TO THREE INCHES OF RAIN CAN FALL IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALIZED FLOODING IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. CTZ002>004-MAZ009-011-012-012000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 359 PM EDT SUN MAY 31 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALIZED FLOODING IS POSSIBLE MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-012000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 359 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND REDUCE VISIBILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:32 AM EDT | Small Craft Advisory | BOX | 44 hr | |
| Jun 1, 4:49 PM EDT | Special Weather Statement | BOX | 86 min |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.